Your BC Side Effect

posted 1 year ago in Wellness
Post # 31
Member
129 posts
Blushing bee

I have a Mirena. So far I haven’t had a lot of issues with it. I have gained weight, but the cause of that is debateable. I do spot sometimes as well. Other than that, it’s been great. Years ago, I was on the shot. I was insanely moody and I bled every freakin day for a year. 

Post # 32
Member
16 posts
Newbee

piper628 :  this happened to me also.  It’s very frustrating!

Post # 33
Member
4486 posts
Honey bee
  • Wedding: November 1999

piper628 :  I was on hormonal birth control for two years. I used to get almost continual light  to medium breakthrough bleeding. I keep trying different pills but it didn’t do anything to help with that. I also ended up with frequent headaches when I was/am never one to really get them.

My weirdest one was that I had to get refit  a few times for my contact lenses because they would end up irritating my eyes. Turns out that hormonal birth control can lead to the thickening and swelling of  the cornea which can cause issues with how your contact lenses fit. 

I decided frequent headaches and continual bleeding really wasn’t something for me. I rarely get a headache anymore since stopping the pill.

Post # 34
Member
369 posts
Helper bee

I was on the pill for 15 years – so many side effects I attributed to other things happening in my life and only just recently started connecting the dots.

I stopped taking the pill in February (hubby and I will be TTC in the next few months) and I am nearly side effect free! I had zero sex drive, which I chalked up to my depression and anxiety. Hadn’t even considered the depression and anxiety could be caused by the pill, but very much think they were as I’ve never been happier and felt more like ‘me’ since coming off. Sex drive is returning, slowly but surely.

Chronic headaches are gone. Insomnia is gone. IBS-related issues (frequent nausea, slow digestion, constipation, etc.) seem to be going away as well.

I’ve put on a couple pounds since coming off, mostly because I’m not nauseous all the time and actually want to eat and my skin has broken out a bit, but I will take a couple pounds and a few pimples any day over the general ‘blah’ feeling I experienced for over half my life!

I also had Mirena very briefly about 5 years ago, but my hair was falling out in clumps within a couple weeks of getting it, so I only had it for a few months.

Suffice to say, I will never go on any kind of hormonal birth control again!

Post # 35
Member
710 posts
Busy bee

When I first started the pill– Zovia– the only side effect I had was sore and bigger boobs. Then randomly 6 years later I started getting migraines with aura and my doctor immediately took me off it and now I have an IUD and have only had one migraine since! Now with the IUD the only “symptom” I have are normal cycle symptoms such as breakouts around my period, EWCM during ovulation, some mild cramping during my ovulation time etc. I actually much prefer my IUD to the pill! 

Post # 36
Member
710 posts
Busy bee

jcud4 :  Just read your post and so much YES to this! I will never go on any form of estrogen ever again. My anxiety is so much lower having come off the pill. I actually started getting anxiety attacks and haven’t had one since getting off estrogen. Literally never again. I love my IUD because it has no estrogen and the progesterone is only locally introduced to the uterus, minimal amount goes systemic. You literally do not realize what the pill does to you until you come off of it. I love the fact that I ovulate on my IUD and my body does what its supposed to do! 

Post # 37
Member
710 posts
Busy bee

Also I second the losing hair symptom from getting an IUD however my doctor told me that was coming off the estrogen… it had nothing to do with the IUD (in her opinion). Once I got my period back my hair has stopped falling out. Thank god. LOL It was like post partum shedding coming off the pill. 

Leave a comment


Find Amazing Vendors